MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN

BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN
Model Number H74912044106870
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the guidewire became caught on the stent catheter.A 10mm x 68mm venous self-expanding wallstent and a 0.035 x 180 cm amplatz superstiff straight tip guidewire were selected for use in a recanalization procedure.The wallstent was loaded onto the amplatz guidewire.After the wire was placed within the stent delivery system, a burr was observed on the guidewire.The burr snagged and then damaged the stent catheter.New devices were used to complete the procedure.There were no patient complications.
 
Event or Problem Description
It was reported the guidewire became caught on the deployed stent.A 10mm x 68mm venous self-expanding wallstent and a 0.035 x 180 cm amplatz superstiff straight tip guidewire were selected for use in a recanalization procedure.The wallstent was loaded onto the amplatz guidewire.After the wire was placed within the stent delivery system, a burr was observed on the guidewire.The burr snagged and then damaged the stent catheter.New devices were used to complete the procedure.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by mfr: the venous wallstent was received with the stent over reconstrained on the device and the tip withdrawn into the shaft.A visual and tactile examination found the blue outer shaft of the device to be separated exposing the black inner shaft at approximately 25mm distal of the main t-valve.The shaft of the device was also found to be kinked at more than one location.This type of damage is consistent with excessive force being applied to the device.The stent of the device could not be deployed for examination due to severe shaft damage.

Brand Name
VENOUS WALLSTENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12775259
Report Number2134265-2021-13831
Device Sequence Number17037142
Product Code QAN
UDI-Device Identifier08714729979425
UDI-Public08714729979425
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2022
Device Model NumberH74912044106870
Device Catalogue NumberH74912044106870
Device Lot Number0026077138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale